STEPH-KNEE
100,000-149,999 SparkPoints 133,132
SparkPoints
 

Week 3 Recap... Short & Depressing Edition

Friday, December 21, 2018

Going to try to keep it short, but basically binged a lot this week, didn't weigh in today (I didn't need any more negativity). Went to the rehumatologist Thursday because my knee has been swollen daily for one year. I had a shot in April, the shots usually help but that time it did not. I have not wanted to take medication and that is why I have put it off so long. Although they gave me the lesser of the evils as far as the medication goes, no RA medication is pleasant. It says it can cause nausea and loss of appetite (which I joke might be good for weight loss LOL), it can make you more exhausted, but my RA already makes me exhausted, and it can make you more sensitive to the sun. I already burn easily so not happily about that... and it says you can get orange skin... but it'll stop when you stop taking it... well if I'm supposed to take it for life that isn't really helpful is it? I know these are all just things that COULD happen but it was more than enough to depress me.

Then this morning I went to the podiatrist for a shot in my foot as I am dealing with that from hurting it in 2014. Needless to say I'm feeling defeated and am not a happy girl. Maybe next week will be better.
Share This Post With Others
Member Comments About This Blog Post
  • AQUAGIRL08
    Oh Steph, I'm so sorry you've had to go through all of this. emoticon The side effects can often be worst than the condition. Depression is also a side affect of RA. Wishing you sunnier days ahead.
    373 days ago
  • CRADLEY
    Hope the past week has gone better for you. Don't give up!! emoticon
    384 days ago
  • KENDRACARROLL
    Tough week! Sorry :(
    Hope this week was better.
    emoticon
    389 days ago
  • BEATLETOT
    Dang it! I'm sorry you had a rough week. I hope that this coming week is better. I wish I had some magic words that would make all this less depressing.

    Merry Christmas, my friend.
    391 days ago
  • BESSHAILE
    Oh sweet heart.
    I'm so sorry you had such a rotten week. I hope this week is going better - most of all - I hope you are NOT in pain.

    hugs to you
    make your brother cook for you.
    emoticon
    392 days ago
  • WALNUTT1961
    So sorry! I hope this week is much better Terrible side effects. I hope the meds help you!

    Merry Christmas to you and your family. I hope you get some much needed time off work so you can relax!

    emoticon
    392 days ago
  • DESERTDREAMERS
    Sorry, Sweetie - that’s gotta bite. If you read all the possible adverse side effects, you wouldn’t take aspirin or a plain sugar pill.
    393 days ago
  • ADRIENALINE
    RA is no joke. You should have a long talk about the stats with your dr. I know that would make me feel better about taking the meds
    393 days ago
  • TRINASFITLIFE
    I understand the feeling of defeat. I'm there myself with my own health challenges with diabetes and it's complications, but no matter what we've GOT to keep on this journey and it only gets worse as we age. I'm approaching 50. Turn feelings of defeat into action. That's what I'm doing, or I'll be dead of bedridden in 10 years. There's always a solution to an excuse. When my hip hurts that I can't walk, then chair exercise it is.
    emoticon
    393 days ago
  • WENDYANNE61
    Sorry to hear your are really fed up - I do hope the meds calm things down and have as little side-affects as possible.. Hope you have a good Christmas, in spite of feeling down. Hugs!
    393 days ago
  • DEBVNE
    I’m sorry this week just didn’t play nicely. There are those, what matters most is what happens next. RA is no joke, a swollen knee needs attention. There are repercussions from almost any med. For now may you find some relief, you do ice and elevate it at the end of the day, riiiiiiiiight? When you begin to really rally and lose those pesky pounds, negative thoughts, binge blitzing...your knees will thank you! Ask me how I know...mega squeezes, take care of you sweet girl.
    emoticon emoticon emoticon emoticon
    393 days ago
  • 1CRAZYDOG
    HUGS and so sorry you're having such a rough time of it w/your RA. It is a total bugger to deal with. I wish you luck w/the medication. As has already been mentioned, anytime ANYTHING occurs, even once, they have to list it in adverse reactions. But doesn't mean it'll happen. Forewarned, though, is forarmed.

    Wishing you a better time, Stephanie.
    394 days ago
  • WHYTEBROWN
    emoticon Sorry to hear that you had such a rough week. Just try to put it behind you and go into this next week with the attitude of the winner that you are. emoticon
    394 days ago
  • THOMS1
    Oh Steph I am so sorry that you are feeling bad. I will also keep you in my prayers and hopefully things will turn around for you. Christmas is almost here which for a lot of people is a hard time to get through. I wish you a most joyous season and will keep you in my thoughts. emoticon emoticon
    394 days ago
  • L*I*T*A*
    emoticon emoticon emoticon
    394 days ago
  • SHOAPIE
    RA can be a very difficult disease to deal with. Hopefully you can find something that helps. Best wishes to you. emoticon
    394 days ago
  • BARBARAJ73
    Sorry you had such a rough week. Here's hoping you can shake it off and rekindle that positive spirit I know is in your heart! My best advice right now? relax and rest. Enjoy the holidays. We'll face the New Year with renewed plans and efforts. I've started brainstorming my list... too long and I know better. Will pare it down to simple and small - one step, one day at a time. emoticon
    394 days ago
  • HOLLYM48
    emoticon One day at a time. You are awesome. This will not defeat you. Just keep on doing your best.
    394 days ago
  • SNOOPYLINKOS
    holidays are a rough time, give yourself a break
    394 days ago
  • SUSIEMT
    Stephanie, I wish I could cheer you up but sometimes it just won' work. I have been an unhappy girl myself from time to time. I can just keep you in my prayers and hope all works out well for you. Like you say the side effects are a could happen. Like my cousin tells her DH even if there is only one reaction to a medicine they are required to tell the public. Buyer beware!
    emoticon emoticon emoticon
    394 days ago
  • NASFKAB
    Sorry you have had a rough week. May you feel better soon
    395 days ago
  • JCMSMILE
    Oh my goodness...you are shouldering a lot!! Take care and be great to yourself because you are emoticon !!
    395 days ago
  • PENOWOK
    I understand how crazy that all sounds! I have an RA med for erosive osteoarthritis. It has potential side effects too but I’ve had no problems. Weigh the pros and cons and any alternatives. I also know what such awful pain feels like. You’ll make the right decision. I trust your thinking.
    395 days ago
  • LINDAK25
    Well, damn. Hmm, can I say that? Here's a big Sparkley hug for you:

    emoticon

    I'm hoping this week will be better and that you have a Merry Christmas with your family and friends. Be kind to yourself. I had a binge week, too. I swear I'm not eating my feelings, I think I'm punishing myself instead. It's so frustrating to be in pain all the time.
    395 days ago
  • AHORSEY1
    emoticon Hang in there. This is just a tiny bump in the road.
    395 days ago
  • HMBROWN1
    So sorry to hear that you had a rough week! Those do sound like pretty crappy side effects. I hope that you will have some family time over the holidays. And have some time to relax and (hopefully) be pain free. Have a Merry Christmas! Heather
    395 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.
 

More Blogs by STEPH-KNEE